MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 5540130
Medical Device Problem Code Metal Shedding Debris (1804)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product is not returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.However, product images were submitted.Submitted images appear to display witness marks on set screw threads.
 
Event or Problem Description
It was reported that patient with pre operative diagnosis of spondylolisthesis at l4/5 underwent transforaminal lumbar interbody fus ion at l4 and l5.Intra-op, during reduction of spondylolisthesis,the left l4 reduction multi axial screw stripped the set screw.Products came in contact with the patient.Stripped pieces of the implant was washed out with water.
 
Additional Manufacturer Narrative
Product analysis: a microscopic review of the set screw revealed that there is what appears to be some pealing on the - 5-degree flank.This has been seen before and can be the result of the edges of the bone screw not being broken during the blasting process.This sharp edge can cause the flank of the bone peal away.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key6806669
Report Number1030489-2017-01932
Device Sequence Number16177780
Product Code KWP
UDI-Device Identifier00643169007987
UDI-Public00643169007987
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5540130
Device Lot NumberH5330695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2018
Initial Date Received by Manufacturer 07/25/2017
Supplement Date Received by Manufacturer02/01/2018
Initial Report FDA Received Date08/21/2017
Supplement Report FDA Received Date02/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR